| Model Number |
1012269-12 |
| Medical Device Problem Codes |
Material Rupture (1546); Difficult to Advance (2920)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/27/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the procedure was performed to treat a moderately calcified and tortuous lesion in a unspecified coronary artery.A 1.5x12mm mini trek rx balloon dilatation catheter (bdc) was prepared with no noted issues and advanced to the lesion to be used for vessel dilatation.However, after the bdc was advanced through strong resistance with the anatomy, the balloon was noted to rupture at 8atms during the first inflation.Therefore the bdc was removed and a 2.0x12mm and 2.0x20mm non-abbott bdc's were used to complete the procedure.There were no adverse patient effects nor clinical delay.No additional information was provided.
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information received, the investigation determined that the reported complaints appear to be related to operational context.There was no leak noted during preparation, which suggests a product quality issue did not contribute to the reported difficulties.It was reported by the account that the balloon dilatation catheter (bdc) interacted with the moderately tortuous and moderately calcified anatomy resulting in the reported difficulty advancing the device and subsequently the balloon became damaged and ruptured during inflation.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.